Alert archive / South Carolina / Freeze Warnings in 2011

Freeze Warning 2, NWS Columbia, SC

November 11, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this freeze warning at Nov 11, 2011, 1:38 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 12, 2011, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 1:38 AM EST (06:38 UTC)
In effect from
Nov 12, 2011, 1:00 AM EST
Expired
Nov 12, 2011, 8:00 AM EST
In force
7 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS72 KCAE 110638
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
138 AM EST FRI NOV 11 2011

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
112200-
/O.NEW.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/
/O.CON.KCAE.LW.Y.0030.000000T0000Z-111111T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
138 AM EST FRI NOV 11 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA 
  OF GEORGIA. 

* TIMING...STRONG WINDS UNTIL 10 AM FRIDAY MORNING. TEMPERATURES
  ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S EARLY
  SATURDAY MORNING BEFORE DAYBREAK,

* WINDS...WEST 5 TO 10 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS ON AREA LAKES.
  FREEZE WARNING...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
184 
WWUS72 KCAE 110902
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
402 AM EST FRI NOV 11 2011

...FREEZE WARNING...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
112200-
/O.CAN.KCAE.LW.Y.0030.000000T0000Z-111111T1500Z/
/O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
402 AM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO
8 AM EST SATURDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA 
  OF GEORGIA. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO
  LOWER 30S EARLY SATURDAY MORNING BEFORE DAYBREAK...

* WINDS...NORTHWEST 10 TO 15 KNOTS TODAY BECOMING CALM TONIGHT.

* IMPACTS...FREEZE WARNING...CROPS AND SENSITIVE VEGETATION MAY BE
  DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
265 
WWUS72 KCAE 111944
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EST FRI NOV 11 2011

...FREEZE WARNING...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
121300-
/O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
244 PM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA 
  OF GEORGIA. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO
  LOWER 30S BEFORE DAYBREAK SATURDAY MORNING...

* IMPACTS...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
055 
WWUS72 KCAE 120301
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EST FRI NOV 11 2011

...FREEZE WARNING...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
121300-
/O.CON.KCAE.FZ.W.0002.111112T0600Z-111112T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1001 PM EST FRI NOV 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SATURDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND CENTRAL SAVANNAH AREA 
  OF GEORGIA. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO
  LOWER 30S BEFORE DAYBREAK...

* IMPACTS...CROPS AND SENSITIVE VEGETATION MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 1:10 AM EST, 28 minutes earlier.

Area forecast discussion, Nov 11, 1:10 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
110 AM EST FRI NOV 11 2011

.SYNOPSIS...
DRYING AND GUSTY WINDS WILL OCCUR BEHIND A COLD FRONT TONIGHT.
THE DRY AIR MASS BEHIND THE FRONT DOMINATE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DRYING WILL OCCUR BEHIND THE COLD FRONT TONIGHT. IT WILL BE
BREEZY...ESPECIALLY ON AREA LAKES WHERE STRONGER MIXING OVER THE
RELATIVELY WARM WATER WILL OCCUR. WE HAVE ISSUED A LAKE WIND
ADVISORY.

TEMPERATURES SHOULD STEADILY FALL OVERNIGHT AS COLD HIGH PRESSURE
BUILDS INTO THE AREA. RESULTING LOW TEMPERATURES WILL BE DRIVEN BY
THE COLD ADVECTION WITH LITTLE RADIATIONAL COOLING EXPECTED SINCE
SOME WIND SHOULD CONTINUE. MOS GUIDANCE IS CLUSTERED IN THE MID
30S AND DID NOT STRAY FAR FROM THESE NUMBERS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
UPPER TROUGH SHIFTS EASTWARD FRIDAY AND UPPER FLOW BECOMES
ZONAL SATURDAY AND SATURDAY NIGHT. DRY HIGH PRESSURE BUILDS
OVER THE REGION. COLDER FRIDAY WITH HIGH TEMPERATURES IN THE
MID TO UPPER 50S. THE HIGH SHIFTS EAST BY SATURDAY AND SURFACE
WINDS BECOME SOUTHWEST ALLOWING HIGH TEMPERATURES TO INCREASE
TO THE MID 60S. CONFIDENCE HIGH FOR FREEZING TEMPERATURES FRIDAY
NIGHT AS STRONG RADIATIONAL COOLING DEVELOPS AS SURFACE RIDGE
SETTLES OVER AREA. AIR MASS WILL BE QUITE DRY SO TEMPERATURES SHOULD
FALL QUICKLY. RIDGE OFF THE COAST SATURDAY AFTERNOON AND WEAK WARM
ADVECTION DEVELOPS...SO MILD IN THE AFTERNOON TEMPERATURES IN THE
60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH ZONAL FLOW SUNDAY AND
MONDAY. DRY THESE TWO DAYS WITH A WARMING TREND. HIGHS SUNDAY
AROUND 70 AND IN THE MID 70S MONDAY. SUNDAY NIGHT LOWS IN THE 40S.
A WEATHER SYSTEM APPROACHES FROM THE WEST TUESDAY AND WEDNESDAY
BRINGING A 20-30 PERCENT CHANCE OF SHOWERS. WEATHER SYSTEM DOES
NOT APPEAR TO BE VERY STRONG TUESDAY AND WEDNESDAY AND MODELS ARE
CONSISTENT WITH WEAK FRONTAL BOUNDARY THAT BECOMES STRETCHED OUT
IN A WEST TO EAST ORIENTATION UNDER THE ZONAL FLOW. TEMPERATURES
STILL WARM AHEAD OF A COLD FRONT TO THE NORTH AND WEST TUESDAY AND
WEDNESDAY WITH HIGHS IN THE MID TO UPPER 70S. LOWS MONDAY NIGHT
AND TUESDAY NIGHT IN THE 50S.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SATELLITE CLEAR SKIES OVER THE FORECAST AREA. WEST TO NORTHWEST WINDS
OF 5 TO 10 MPH WILL CONTINUE AS STRONG AND COOL HIGH PRESSURE
BUILDS IN OVERNIGHT. NORTHWEST WINDS OF 10 TO 15 MPH WILL CONINUE
FRIDAY UNDER CLEAR SKIES.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
     FREEZE WARNING FROM 1 AM TO 8 AM EST SATURDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR GAZ040-
     063>065-077.
&&

SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...07
AVIATION...02
Hazardous weather outlook, Nov 10, 2:04 PM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
204 PM EST THU NOV 10 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
204 PM EST THU NOV 10 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S FRIDAY NIGHT AND MAY REQUIRE A FROST ADVISORY OR
FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in South Carolina, 2011Freeze Warnings in Georgia, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.